Florida, 2015Hail in Florida, June 5, 2015
June 5, 2015 · NWS MFL · 1 event in 1 county or zone
A weak pressure gradient along with a moist and unstable airmass resulted in scattered afternoon showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak pressure gradient along with a moist and unstable airmass resulted in scattered afternoon showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 5, 3:03 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 5, 3:03 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT FRI JUN 5 2015
.DISCUSSION...
BROAD TROUGHING CONTINUES ACROSS THE SOUTHEAST STATES WITH THE
DEEPEST TROPICAL MOISTURE AND SYNOPTIC-SCALE LIFT DISPLACED JUST
TO OUR EAST. A DECENT AMOUNT OF CLOUD COVER TODAY HAS LIMITED
INSTABILITY...AND WE AGAIN ARE NOT SEEING TSTORMS GAINING
STRENGTH/HEIGHT. THE OVERALL WEATHER PATTERN THROUGH THE WEEKEND
AND EARLY NEXT WEEK WILL BE ONE OF SUFFICIENT MOISTURE/INSTABILITY
FOR THE EXPECTATION OF SEA BREEZE CONVECTION FORMING EACH DAY. THE
LOW LEVEL STEERING FLOW WILL BE EASTERLY...AND THIS WILL FOCUS
TSTORMS OVER THE INTERIOR. HAVE TRENDED THE POPS SLIGHTLY LOWER
ALONG THE ATLANTIC COAST BECAUSE OF THIS...SLIGHTLY LOWER THAN THE
BLENDED GUIDANCE.
AS WE LOOK AHEAD FOR THE MIDDLE TO LATTER PART OF NEXT
WEEK. MODEL CONSENSUS SHOWS RIDGING BUILDING ACROSS FLORIDA...WHILE
A TROUGH DEVELOPS OVER THE LOWER MISSISSIPPI VALLEY INTO THE
WESTERN GULF OF MEXICO. MODELS SHOW A TIGHT MOISTURE GRADIENT
BETWEEN THESE FEATURES...AND WHERE THIS SETS UP WILL BE A BIG
PLAYER. THE MODEL CONSENSUS IS FOR THE MOISTURE GRADIENT TO BE
JUST TO OUR WEST...WITH SOUTH FL ON THE DRY SIDE AS DRIER AIR
MOVES AROUND THE PERIPHERY OF THE ATLANTIC HIGH. THE DEGREE OF
DRYING THOUGH IS UNCERTAIN...WITH THE ECMWF MUCH DRIER (SHOWING
LATE WEEK PWATS DOWN TO AROUND 1.20 INCHES.) THIS WOULD RESULT IN
ONLY ISOLATED TSTORMS DEVELOPING EACH DAY MID-LATE NEXT WEEK
INTERIOR-GULF COAST. POSSIBLY EVEN NO CONVECTION ATLANTIC COAST
FOR DAYS IF ECMWF VERIFIES. SO FAR A RATHER NON-EVENTFUL START TO
THE RAINY SEASON WITH RAINFALL DEFICITS LIKELY TO INCREASE THROUGH
NEXT WEEK. /GREGORIA
&&
.MARINE...WIND FLOW REMAINS GENERALLY 10 KT OR LESS THROUGH MID
WEEK WITH CORRESPONDINGLY LOW SEAS OF LESS THAN 4 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 87 74 88 / 20 50 20 30
FORT LAUDERDALE 76 87 75 87 / 20 50 20 30
MIAMI 76 88 76 88 / 20 50 20 30
NAPLES 74 88 73 89 / 40 50 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 5, 7:22 AM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
822 AM EDT FRI JUN 5 2015
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
822 AM EDT FRI JUN 5 2015
...THUNDERSTORMS BECOMING LIKELY THIS AFTERNOON, MAINLY INTERIOR...
...SLIGHT CHANCE OF WATERSPOUTS ATLANTIC AND GULF WATERS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON
WITH SLOW AND ERRATIC MOVEMENT. A FEW STORMS COULD BECOME STRONG
WITH GUSTY WINDS, FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
WIND: A FEW STORMS MAY PRODUCE WIND GUSTS OF 40-50 MPH.
FLOODING: HEAVY RAINFALL IS POSSIBLE WITH SLOW MOVING
THUNDERSTORMS TODAY, WHICH COULD LEAD TO ISOLATED STREET FLOODING
IN URBAN LOCATIONS.
VISIBILITY: A COMBINATION OF SMOKE AND/OR PATCHY FOG IS POSSIBLE
NEAR THE MUD LAKE FIRE COMPLEX AND ADJACENT ROADWAYS, MAINLY
DURING THE LATE NIGHT AND EARLY MORNING HOURS.
RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE
BEACHES ALONG BOTH COASTS.
WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS THROUGH THE
ATLANTIC AND GULF WATERS, WITH CONVERGENT LINES OF SHOWERS PRESENT
AND WEAK LOW LEVEL SOUTHEASTERLY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
CHANCES FOR THUNDERSTORMS WILL REMAIN THROUGH THE PERIOD. THE
PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 5, 12:16 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
116 PM EDT FRI JUN 5 2015
FLZ174-051800-
FAR SOUTH MIAMI-DADE COUNTY FL-
116 PM EDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL...45 TO 55 MPH WINDS AND THE DEVELOPMENT OF
FUNNEL CLOUDS FOR SOUTHWESTERN MIAMI-DADE COUNTY UNTIL 200 PM EDT...
* AT 114 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 8 MILES SOUTH
OF EVERGLADES NATIONAL PARK...OR 12 MILES NORTHWEST OF JEWFISH
CREEK BRIDGE...MOVING SOUTHWEST AT 5 MPH. STORMS NEARBY PRODUCED A
WATERSPOUT JUST NORTH OF JEWFISH CREEK EARLIER.
* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
EVERGLADES NATIONAL PARK.
LAT...LON 2517 8078 2533 8070 2536 8062 2539 8049
2529 8040 2526 8040 2524 8043 2522 8054
2524 8054 2521 8057 2522 8057 2524 8055
2524 8057 2521 8060 2520 8058 2520 8062
TIME...MOT...LOC 1714Z 036DEG 5KT 2528 8056Special weather statement, Jun 5, 3:08 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT FRI JUN 5 2015
FLZ073-052030-
INLAND MIAMI-DADE COUNTY FL-
408 PM EDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR INLAND SECTIONS ACROSS NORTHWESTERN MIAMI-DADE COUNTY UNTIL 430
PM EDT...
* AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MICCOSUKEE RESORT...OR 16 MILES SOUTHWEST OF MIRAMAR...MOVING
SOUTHWEST AT 10 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MICCOSUKEE RESORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2594 8054 2578 8044 2562 8066 2585 8081
TIME...MOT...LOC 2007Z 059DEG 10KT 2583 8057
PS
Hail, Collier
- When
- June 5, 4:10 PM EST
- Where
- Collier County, 3.21 mi WSW of Golden Gate
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 26.154, -81.719
Penny size hail was reported at the intersection of Radio Rd. and Santa Barbara Blvd. via social media.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Colorado, June 5, 2015$30,000 · EF2 · 1 event
- Heat in Oklahoma, June 5 to 9, 201510 injured · 5 events
- Flash Flooding and Flood in Kansas, June 5, 2015$100,000 · 68 kt wind · 4 events
- Flash Flooding and Hail in Utah, June 5 to 6, 2015$75,000 · 1 in hail · 10 events
- Flooding and Hail in California, June 5 to 9, 2015$65,000 · 0.75 in hail · 7 events
- Tornadoes and Hail in Colorado, June 5, 2015EF1 · 9 events
- Tornado and Hail in Nevada, June 5, 2015EF1 · 3 events
- Damaging Winds in Pennsylvania, June 5, 2015$14,000 · 50 kt wind · 8 events
- Hail and Damaging Wind in New Mexico, June 5, 2015$15,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Montana, June 5, 20152.75 in hail · 9 events
- Tornadoes and Flash Flooding in Colorado, June 5, 2015EF0 · 9 events
- Tornadoes and Flash Flood in Kansas, June 5 to 6, 2015$1,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588921.